MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Sterling; catheter, percutaneous

BOSTON SCIENTIFIC CORPORATION Sterling; catheter, percutaneous
Model Number 24716
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon burst, requiring additional intervention.During an angiogram and angioplasty of the leg, a 3.0x220x90 mm sterling balloon catheter was inflated once.The balloon burst at a pressure below the rated burst pressure.The device was removed from the patient, however, it was not initially recognized that a portion of the balloon had separated and remained in the patient.A contrast angiogram identified the balloon fragment in the lower leg.The fragment was successfully retrieved using a snare, and another sterling balloon catheter of the same size was used to complete the procedure.The procedure was prolonged due to the event.No patient complications were reported, the patient was stable and was discharged, and fully recovered.

Brand Name
Sterling
Common Device Name
catheter, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key25898383
Report Number2124215-2026-39412
Device Sequence Number10099757
Product Code LIT
UDI-Device Identifier08714729860181
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24716
Device Catalogue Number24716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2026
Supplement Date Received by Manufacturer07/24/2026
Initial Report FDA Received Date07/21/2026
Supplement Report FDA Received Date08/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown